MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS, INC. ENDOMAXX®; PROSTHESIS, ESOPHAGEAL

MERIT MEDICAL SYSTEMS, INC. ENDOMAXX®; PROSTHESIS, ESOPHAGEAL
Catalog Number MAXX-2315/E
Medical Device Problem Codes Break (1069); Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Codes Device Overstimulation of Tissue (1991); Stenosis of the esophagus (4487)
Date of Event 07/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that a patient came in for a check up due to narrowing esophagus two years post esophogeal stent placement.A revision of the stent was scheduled.Upon removing the implanted stent, it was found that it had ruptured allowing granulation tissue to grow within.Due to the patient's history of esophogeal cancer, a new esophogeal stent is required.Additional information states that treatment was not able to be completed successfully and that foreign body was introduced into the patient and that a retrieval basket was used to remove it.
 
Additional Manufacturer Narrative
The suspect device was returned for evaluation the stent frame was broken towards one of the ends.The pieces of the nitinol metal frame that broke had residual granulation tissue growth around the area.No other observations could be made.The most probable root cause is environment related to the patient condition.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.Non-conformances of this nature are monitored by the engineering, quality and management team members.

Brand Name
ENDOMAXX®
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS, INC.
14646 kirby drive
houston TX 77047
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
Manufacturer Contact
adrian cole
1600 merit parkway
south jordan, UT 84095
8012084225
MDR Report Key22566363
Report Number1721504-2025-00176
Device Sequence Number13098407
Product Code ESW
UDI-Device Identifier00884450610855
UDI-Public00884450610855
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K111611
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Catalogue NumberMAXX-2315/E
Device Lot NumberE2322828
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2025
Supplement Date Received by Manufacturer09/05/2025
Initial Report FDA Received Date07/22/2025
Supplement Report FDA Received Date09/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown